A member asked:
Disclaimer

if someone has had more than 25 ect treatments and they still feel somewhat the same, and is not taking any depression medication, and she feels like hurtiing herself sometimes not as bad as before but its still there, what should i do ?

2 doctor answers
Dr. Heidi Fowler
24 years experience Psychiatry
Hello. : Hello. Sounds like a complex situation. Ect can be exceptionally helpful in severe, recalcitrant depression. It is sometimes used for people who can not tolerate medications. Psychiatrists can not give information out to others (without written authorization) but they can accept information. If the person is supposed to be taking medications but isn't, that would be important for her doctor to know. Sometimes people disclose to their psychiatrist that they are having thoughts of self -harm but also may not. When i trained with ect, one of the things we had to be watchful for was suicidal thoughts. If a person has chronic thoughts about suicide or self-harm they may not have the drive to carry it out if they are too depressed. However, when they just begin improving, they may now have the energy to act on the suicidal thoughts and could now be at even more risk.
Answered on May 25, 2019
1
1 comment
1
1 thank
Dr. Kathryn Seifert
25 years experience Clinical Psychology
You might consider Neurofeedback or biofeedback. Look for a practitioner in your area.
Feb 10, 2019
Dr. Judith Tellerman
41 years experience Clinical Psychology
Self-Harm: If someone is at risk for self-harm and/or suicide then please make sure that person is admitted to a Psychiatric hospital where medication can be evaluated and the person is protected from harm.
Answered on Jul 15, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old female asked:
Dr. Andrius Baskys
45 years experience Geriatric Psychiatry
There : There are several possibilities that should be considered and the first two that seem to be most obvious are 1. Your principal problem is not depressi ... Read More
3
3 thanks
A 36-year-old male asked:
Dr. Mabria Loqman
37 years experience Bariatrics
Further evaluation: Depression is a common side effect of Pegasus. Consider short term anti-depressant
A 64-year-old female asked:
Dr. Nicholas Stratas
60 years experience Psychiatry
? Diagnosis : Many who are diagnosed treatment resistant depression may be Bipolar so Paxil,Effexor may not be the appropriate treatment. Same-e will likely not be ... Read More
1
1 thank
A 21-year-old female asked:
Dr. Daniel Beukes
Specializes in
Give it time....: I think acquiring the skill to deal with hurt and pain is important, medication can help to give some support but overcoming the bad memories takes ti ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month